MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DAVINCI SI; VISION SIDE SYSTEM, RECERTIFIED

INTUITIVE SURGICAL, INC DAVINCI SI; VISION SIDE SYSTEM, RECERTIFIED
Model Number 380690-03
Medical Device Problem Code Optical Discoloration (2999)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An intuitive surgical, inc.(isi) field service engineer (fse) was dispatched to the customer site to further investigate the reported complaint.The fse found memory issue with video slice (vsl) 1, double data rate (ddr) and replaced the vsl 1.The system was tested and verified as ready for use.Isi has requested the vsl 1 involved with this complaint be returned but it has not been received yet.Therefore, the root cause of the alleged customer reported failure mode has not been determined.A follow-up mdr will be submitted upon completion of the failure analysis evaluation and if additional information is received.A review of the site's complaint history identified patient identifier (b)(6) is related record of patient identifier (b)(6) (this complaint).No image or video was available for review.A review of the site's system logs for the reported procedure date was conducted by technical support when the customer called for troubleshooting assistance.Investigation revealed informational error 48266 related to the reported complaint.An event verification confirmed the thymectomy procedure was performed on the reported event date (b)(6) 2022 on system (b)(4).This complaint is considered a reportable malfunction event due to the following conclusion: the customer moved to ssc 2 after the start of the procedure due to color lines in the ssc 1.While there was no harm or injury to the patient, system unavailability after the start of a surgical procedure could likely cause or contribute to an adverse event if it were to recur as it may lead to an injury due to the patient¿s inability to tolerate a procedure change.
 
Event or Problem Description
It was reported that during a da vinci-assisted thymectomy surgical procedure, the system had color lines in left eye of the surgeon side console (ssc) 1.The customer completed the procedure with ssc 2.An intuitive surgical, inc.(isi) technical support engineer (tse) reviewed system logs and found informational error 48266.The procedure was completed with no reported injury.Isi followed up with the initial reporter and obtained the following additional information: the reported issue occurred during procedure.The procedure was completed robotically with another surgeon console.There was no patient injury.There were no troubleshooting steps performed during procedure as the customer reported after surgery completion.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the video slice (vsl) 1 involved with this complaint and completed the device evaluation.Failure analysis (fa) could not replicate the customer reported complaint.The vsl was installed and tested on the test system.The system started up without any error, and the image was sharp and clear on both eyes.In-house fa ran 50 power cycles, and all passed.The board remained on the test system for 6 hours in normal operation, while testing other parts, and there is no error logged.The reported issue could not be reproduced.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
DAVINCI SI
Common Device Name
VISION SIDE SYSTEM, RECERTIFIED
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key15686681
Report Number2955842-2022-14913
Device Sequence Number20674563
Product Code NAY
UDI-Device Identifier00886874110799
UDI-Public(01)00886874110799
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K081137
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380690-03
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/28/2022
Supplement Date Received by Manufacturer12/07/2022
Initial Report FDA Received Date10/27/2022
Supplement Report FDA Received Date01/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceAsian